MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during intraocular lens (iol) implantation, failed to inject into eye as per surgeon with patient contact.Additional information has been received and stated no patient harm and surgeon's prognosis was no complications.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint could not be confirmed.The device was returned in a bag.The lock out assembly has been removed.Ophthalmic viscosurgical device (ovd) is observed in the device.The plunger is fully advanced outside of the device.The iol was returned outside of the device in a sample container.Solution is dried on both surfaces of the optic and haptics.One haptic is adhered to the optic with solution, the other haptic is intact.The optic is scratched/marked-rejectable.The product investigation could not identify the root cause for the reported complaint "failed to inject into eye ".The lens was returned outside the device.We are unable to confirm the lens and the haptic position for advancement.Damage was observed to the lens.The reporter has indicated that the lens has been in the device for 2 to 3 minutes.Instruction for use (ifu) instructs to implant the lens within one minute of reaching the designated pause location on the nozzle.Leaving the iol in that location for more than one minute can increase the risk of iol folding/unfolding issues, iol damage, and/or cartridge damage during lens delivery.Lens damage may also occur: due to the use of a non-qualified viscoelastic.Lens delivery performance may be negatively affected when using other non-qualified viscoelastics leading to underfill, overfill, misfolding, delivery issues and /or damage.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly and cause delivery issues and /or damage.If the operating room temperature is too high (greater than 23 degrees centigrade / 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement and cause delivery issues and / or product damage.Any of the above listed causes alone, or in combination, may create the reported event.In addition to this, all iols are 100 percentage cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol/device contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19174878
Report Number9612169-2024-00361
Device Sequence Number7330404
Product Code HQL
UDI-Device Identifier00380652397421
UDI-Public00380652397421
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25708776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient Age67 YR
Patient SexMale